Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sb., 2016, Volume 17, Issue 3, Pages 204–214 (Mi cheb509)  

The estimation of the number of $p2$-tilings of a plane by a given area polyomino

A. V. Shutova, E. V. Kolomeykinabc

a Vladimir State University
b Steklov Mathematical Institute of Russian Academy of Sciences, Moscow
c Bauman Moscow State Technical University

Abstract: We consider the problem about a number of $p2$-tilings of a plane by a given area polyominoes. A polyomino is a connected plane geometric figure formed by joining one or more unit squares edge to edge. At present, various combinatorial enumeration problems connected to the polyomino are actively studied. There are some interesting problems on enuneration of various classes of polyominoes and enumeration of tilings of finite regions or a whole plane by polyominoes. The tiling is called $p2$-tiling, if each tile can be mapped to any other tile by the translation or the central symmetry, and this transformation maps the whole tiling to itself. $p2$-tilings are special case of regular plane tilings. Let $t(n)$ be a number of $p2$-tilings of a plane by a $n$-area polyomino such that the lattices of periods of these tilings are sublattices of $\mathbb{Z}^2$. It is proved that following inequality is true: $ C_12^n \leq t(n)\leq C_2n^4(2.68)^n$. To prove the lower bound we use the exact construction of required tilings. The proof of the upper bound is based on the Conway criterion of the existence of $p2$-tilings of a plane. Also, the upper bound depends on the theory of self-avoiding walks on the square lattice. Earlier similar results were obtained by authors for the number of lattice tilings of a plane by a given area polyomino (it's more simple type of a plane tilings by polyomino), and for the number of lattice tilings of the plane by centrosimmetrical polyomino.
Bibliography: 28 titles.

Keywords: tilings, regular tilings, crystallographic groups, $p2$-tilings, polyomino, self-avoiding walks.

Funding Agency Grant Number
Russian Science Foundation 14-11-00433


Full text: PDF file (650 kB)
References: PDF file   HTML file

Bibliographic databases:
UDC: 514.174.5
Received: 12.06.2016
Accepted:13.09.2016

Citation: A. V. Shutov, E. V. Kolomeykina, “The estimation of the number of $p2$-tilings of a plane by a given area polyomino”, Chebyshevskii Sb., 17:3 (2016), 204–214

Citation in format AMSBIB
\Bibitem{ShuKol16}
\by A.~V.~Shutov, E.~V.~Kolomeykina
\paper The estimation of the number of $p2$-tilings of a plane by a given area polyomino
\jour Chebyshevskii Sb.
\yr 2016
\vol 17
\issue 3
\pages 204--214
\mathnet{http://mi.mathnet.ru/cheb509}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3684271}
\elib{https://elibrary.ru/item.asp?id=27452094}


Linking options:
  • http://mi.mathnet.ru/eng/cheb509
  • http://mi.mathnet.ru/eng/cheb/v17/i3/p204

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:129
    Full text:53
    References:24

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022